Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Small red bumps on body. Itchy. Diagnosed allergy. On prednisone, benadryl, hydrocortizone. Cause, whats this?

Heh, I'm not usually the one on the asking for advice side of things, but I seem to have a bit of a predicament on my hands. LI, perhaps you can be of some help to me.

For the past month or so, I've had these itchy red bumps appearing all over my body. Now, at first I thought that it may have been flea bites. Since we have 2 dogs in the apartment, and they have had fleas. However, we bathed them, sprayed them, tore apart the apartment, cleaned and sprayed it, and all of that stuff that you're supposed to do when you've got problems with fleas. Even after waiting a bit, the bumps didn't subside.

So then I thought it might be bed bugs. So I searched for tiny stains of blood on the mattress, or the reddish stuff they leave in the seams, checked all of the baseboards and every crevice I could think that they'd be hiding -- and there's no sign of those little buggers either.

My boyfriend took a closer look at what I thought were fresh bites, and pointed out to me that they didn't have the little pin-hole on the top, like where whatever bit me would have done it. So then I started to think that maybe it was some sort of rash, like... an allergic reaction to something. However, absolutely nothing has changed. and I've only had this issue the past month.
I'm not taking any medications that might have been causing it, and my diet hasn't changed so I couldn't figure that it would be something I'm eating.

The bumps seem to be appearing at night, so I've stripped the bedding and washed it in hot-hot-hot water, sprayed the mattress, flipped it, and put it all back together, hoping that'd fix the problem -- all to no avail thus far. I've still got new little bumps appearing on random places all over my body but mostly hands and arms.

Now, before you tell me to go and see a doctor, i went to E.R. and they said it was allegic reactions to something and they gave me PREDNISONE 20MG TABLETS
To subside the intense itching, I've been taking some Benadryl at night when I go to sleep and using 0.5% hydrocortizone cream. It's been working, but I want to figure out what the cause of the itchy bumps are so that I can get rid of them, as opposed to just treating the itch.

Has anyone here experienced anything similar?
Did you find out what it was?
Does anyone have any possible idea of what could be wrong?

Hopefully someone will be able to help.
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Thanks for the query.
You might be suffering from urticaria.
It is a chronic condition and shows a poor response to treatment.
Antihistamines are the only treatment available.
Dont take steroids,
they may harm you, instead you can use antihistamine daily.
Please meet a dermatologist if it persists.

Let me know if you have any other doubt.
you can ask a direct question to me on this forum, following the below link.

Wishing you a good health.
Thank you
Answered: Wed, 12 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor